Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Lie algebra multiplicities


Authors: S. Berman and R. V. Moody
Journal: Proc. Amer. Math. Soc. 76 (1979), 223-228
MSC: Primary 17B65; Secondary 17B20, 17B35
DOI: https://doi.org/10.1090/S0002-9939-1979-0537078-X
MathSciNet review: 537078
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Exact formulas for root space multiplicities in Cartan matrix Lie algebras and their universal enveloping algebras are computed. We go on to determine the number of free generators of each degree of the radicals defining these algebras.


References [Enhancements On Off] (What's this?)

  • [1] S. Berman, Isomorphisms and automorphisms of universal Heffalump Lie algebras, Proc. Amer. Math. Soc. 65 (1977), 29-34. MR 0486024 (58:5816)
  • [2] N. Bourbaki, Lie groups and Lie algebras, Part 1, Chapters 1-3, Addison-Wesley, Reading, Mass., 1975.
  • [3] H. Garland and J. Lepowsky, Lie algebra homology and the Macdonald-Kac formula, Invent. Math. 34 (1976), 37-76. MR 0414645 (54:2744)
  • [4] V. G. Kac, Infinite-dimensional Lie algebras and Dedekind's $ \eta $-function, Funkcional. Anal. i Priložen. 8 (1974), 77-78; English transl.,Functional Anal. Appl. 8 (1974), 68-70. MR 0374210 (51:10410)
  • [5] -, Simple irreducible graded Lie algebras of finite growth, Math. USSR-Izv. 2 (1968), 1271-1311.
  • [6] J. Lepowsky, Macdonald type identities, Advances in Math. 27 (1978), 230-234. MR 0554353 (58:27715)
  • [7] I. G. Macdonald, Affine root systems and Dedekind's $ \eta $-function, Invent. Math. 15 (1972), 91-143. MR 0357528 (50:9996)
  • [8] R. V. Moody, Root systems of hyperbolic type, Advances in Math. (to appear). MR 544847 (81g:17006)
  • [9] -, A new class of Lie algebras, J. Algebra 10 (1968), 211-230. MR 0229687 (37:5261)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 17B65, 17B20, 17B35

Retrieve articles in all journals with MSC: 17B65, 17B20, 17B35


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1979-0537078-X
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society